Thunderstorm Wind, Clay
- When
- June 30, 2:44 PM EST
- Where
- Clay County, Orange Park
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 30.170, -81.700
Two trees were blown down onto a home in Orange Park.
Southwest steering flow pushed a stronger west coast sea breeze inland across NE FL where a moist and unstable airmass fueled scattered strong to pulse severe storms in the late afternoon and evening as storms approached the east coast and interacted with the sea breeze and boundary mergers. Additional storms developed across southeast Georgia in the afternoon and early evening ahead of a mid…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Southwest steering flow pushed a stronger west coast sea breeze inland across NE FL where a moist and unstable airmass fueled scattered strong to pulse severe storms in the late afternoon and evening as storms approached the east coast and interacted with the sea breeze and boundary mergers. Additional storms developed across southeast Georgia in the afternoon and early evening ahead of a mid level short wave trough.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 30, 2:22 PM EST, 22 minutes earlier.
Area Forecast Discussion
National Weather Service Jacksonville FL
322 PM EDT Tue Jun 30 2020
...NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND...
.NEAR TERM [Tonight through Wednesday]...Upstream mid-level
shortwave trough moving over ridge has produced storms across se
Ga/ne Fl this afternoon with another area of convection now moving
into interior se Ga. Expect showers and thunderstorms to continue
through the evening with lift from upper trough acting on a moist
and unstable airmass. Storms will produce heavy downpours and
strong gusty winds. Additional shortwave energy on Wednesday will
produce numerous showers and thunderstorms again during the
afternoon and evening.
.SHORT TERM [Wednesday night through Friday night]...Trough axis
at surface and aloft will drop south into s Georgia and become
nearly stationary by Friday as upper low moves off the ne U.S.
coast. Widespread convection will continue across the area due to
abundant moisture and lift. Daytime heating will increase the
areal coverage during the afternoon and evening hours.
.LONG TERM [Saturday Through Tuesday]...Low to mid level
low/trough across the area this weekend will gradually shift east
with models differing with timing in the medium range. Tropical
moisture across the area will continue the threat of heavy
rainfall this weekend into early next week as weak low pressure
forms along surface trough. Numerous showers/storms expected each
day with lingering nighttime convection possible.
&&
.MARINE...High pressure ridge to the south and troughing to the
north will maintain a west to southwesterly flow the next few
days. Showers and thunderstorms will be scattered to numerous
through the weekend as an upper level trough develops over the
southeast.
Rip Currents: Low risk through Wednesday with prevailing offshore
winds.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 74 94 73 91 73 / 30 60 40 80 40
SSI 77 92 76 90 77 / 50 50 40 80 50
JAX 76 95 75 93 74 / 50 60 40 80 40
SGJ 75 92 74 92 74 / 50 50 30 80 40
GNV 75 92 74 93 74 / 20 50 50 80 40
OCF 76 93 75 93 74 / 10 40 50 70 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory from 1 PM to 5 PM EDT this afternoon for Clay-
Inland Duval.
GA...None.
AM...None.
&&Special Weather Statement
National Weather Service Jacksonville FL
327 PM EDT Tue Jun 30 2020
FLZ025-032-033-125-302000-
Inland Duval FL-Clay FL-Coastal Duval FL-Inland St. Johns FL-
327 PM EDT Tue Jun 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. JOHNS...
NORTHEASTERN CLAY AND SOUTHEASTERN DUVAL COUNTIES UNTIL 400 PM EDT...
* At 327 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Bellair-Meadowbrook Terrace, or
over Orange Park, moving southeast at 20 mph.
* Nickel size hail, excessive cloud-to-ground lightning, wind gusts
of 50 to 55 mph, and minor flooding due to heavy rainfall is
possible with this storm.
* Locations impacted include...
Orange Park, Green Cove Springs, Mandarin, Fruit Cove, Fleming
Island, Baymeadows, Ortega, Bellair-Meadowbrook Terrace,
Switzerland and Nas Jax.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3011 8150 3010 8150 2994 8160 3015 8187
3030 8169 3021 8143 3020 8143
TIME...MOT...LOC 1927Z 302DEG 16KT 3018 8175
HESSSpecial Weather Statement
National Weather Service Jacksonville FL
334 PM EDT Tue Jun 30 2020
GAZ132-149-302015-
Atkinson GA-Coffee GA-
334 PM EDT Tue Jun 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COFFEE AND ATKINSON
COUNTIES UNTIL 415 PM EDT...
* At 334 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Ambrose to near Alapaha to near Nashville. Movement was southeast
at 20 mph.
* Small hail, excessive cloud-to-ground lightning, wind gusts up to
50 mph, and minor flooding due to heavy rainfall is possible with
these storms.
* Locations impacted include...
Douglas, Pearson, Willacoochee, Ambrose, Nicholls and Axson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3147 8312 3151 8308 3156 8306 3161 8306
3154 8263 3129 8266 3128 8270 3123 8270
3118 8268 3119 8305 3123 8305 3128 8303
3131 8306 3134 8307 3136 8310 3139 8311
3140 8314 3143 8314 3146 8315
TIME...MOT...LOC 1934Z 300DEG 18KT 3157 8310 3135 8314 3118 8334
ENYEDIPRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
334 PM EDT TUE JUN 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM HAIL 5 N LAKESIDE 30.20N 81.76W
06/30/2020 E0.25 INCH Duval FL PUBLIC
&&
AKENNEDYSpecial Weather Statement
National Weather Service Jacksonville FL
338 PM EDT Tue Jun 30 2020
FLZ038-138-302015-
Coastal Flagler FL-Inland Flagler FL-
338 PM EDT Tue Jun 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FLAGLER COUNTY UNTIL
415 PM EDT...
* At 338 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Palm Coast, moving southeast at
20 mph.
* Nickel size hail, excessive cloud-to-ground lightning, wind gusts
of 50 to 55 mph, and minor flooding due to heavy rainfall is
possible with this storm.
* Locations impacted include...
Palm Coast, Flagler Beach, Bunnell and Beverly Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2946 8110 2946 8112 2943 8110 2942 8114
2942 8115 2951 8129 2967 8119 2965 8114
2952 8110
TIME...MOT...LOC 1938Z 298DEG 17KT 2956 8117
HESSPRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
340 PM EDT TUE JUN 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND GST 2 WSW ARLINGTON 30.32N 81.64W
06/30/2020 M51 MPH Duval FL MESONET
51 MPH GUST AT TIAA BANK FIELD.
&&
AKENNEDYPRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
342 PM EDT TUE JUN 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM TSTM WND GST 5 E ARLINGTON 30.33N 81.52W
06/30/2020 M43 MPH Duval FL ASOS
43 MPH WIND GUST AT CRAIG FIELD.
&&
AKENNEDYThe Jacksonville radar (KJAX), 35 km away, was scanning. The volume nearest the first event began at 19:41 UTC.
5 thunderstorm wind. Local standard time, as filed.
Two trees were blown down onto a home in Orange Park.
A large tree was blown down on a home and car along the 200 block of Edison Drive in Meadowbrook Terrace.
Multiple trees were blown down in Orange Park. There were numerous power outages.
A 6 to 8 inch diameter tree was uprooted at the Fleming Island Post office. The time of damage was based on radar.
A tree was blown down on Loretto Road near Mandarin Presbyterian Church.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2020Every state in 2020This day in weather historyWarnings in Florida, June 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 894643, 894631, 894632, 894633, 894634.